... and deep stomach pains. Doctor said to stop then restart in two days. I was still sick although fever had passed so I did not restart but now we are trying a slow taper to see if I could tolerate the Tecfidera better if I started it more slowly. I had one 120mg capsule and in 3 hours had a burning rash on my arms and legs. It cleared in a few hours so I took the next 120mg last night and the stomach cramps kept me up much of the night. I did not take the morning dose since my stomach cramps are still very uncomfortable and I started a fever again. I am writing to get a better feel for how long and how severe the side effects would be expected to last. I can't keep taking it if I will feel like this with no relief. I am shocked that I had strong side effects on day one this time around and had nothing until day 12 the first time. Could this be an allergic response? Does anyone have input on what to expect from the side effects? General term of flushing doesn't exactly match the rash I had. Don't know if that's a form it sometimes takes. The stomach cramps are strong and the nausea makes getting through the day difficult and does not clear before the next dose. Is this to be expected? My doctor said that he has never had a patient have any side effects on Tecfidera. Input? Thank you
This drug has those side effects, unfortunately. You can't keep torturing yourself if it doesn't ease up that's for sure. I'm not surprised you reacted right away with cramps, you're already sensitized to it. Its not an allergic reaction, that is always the same, no matter what you're reacting too, hives, possible difficulty breathing, generalized swelling and headache. He may have to put you on something else. If he hasn't had someone with side effects before, now he's had that experience, lolol. You're not cutting the pills or anything like that are you? Maybe taking it with food would help your stomach. The info says the cramping and nausea decreases over time. It does say that you should start with the 120 then increase after a week.
On the 13th day of treatment I woke up thinking I had the flu. I had fever, muscle aches and a headache. I stopped the drug immediately, but still spent 2 days in bed with "flu" symptoms. Felt much better on 3rd day, so took 240 mg that p.m. Woke up with the flu like symptoms again. Stopped med again and felt better the next day--although I felt "weird" and lighted headed. Felt great the next day.
Although the MS nurse said she never heard of that side effect, she said it was definitely the tecfidera. So I stopped for a couple of weeks and just started with the 120 mg 2x a day for two weeks. On day one I had the flushing and stomach discomfort. Felt depressed and had a terrible panic attack. I hadn't had one of those in many, many years! I am on day four--I have been feeling tired and lethargic. This is not like me at all--its the Tecfidera. If these symptoms continue or get worse I am going back on Copaxone. Worked great for me for over 14 years--except for injection site atrophy. Good luck to you. Let us know how you make out.
- Tecfidera Information for Consumers
- Tecfidera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tecfidera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Feb 2010 • 2 answers
Posted 7 Jan 2015 • 1 answer
Posted 14 Feb 2015 • 4 answers
Posted 7 Aug 2015 • 1 answer
I was prescribed Prednisone 10 MG for a drug allergy that made red rash blotches on my skin. It was?
Posted 25 Nov 2015 • 0 answers